What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 3, 2:37 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 3, 2:37 PM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Miami FL
337 PM EDT Sun Apr 3 2022
...Few Strong Storms Possible Eastern Areas This afternoon...
.SHORT TERM (Now through Monday)...
A stationary front will remain over South Florida keeping the
steering flow in a south southwest direction along with the deeper
tropical moisture. The west coast should develop and push across
South Florida this afternoon, as the east coast sea breeze develops
and remains over the east coast metro areas. Scattered to numerous
showers and thunderstorms should develop along the sea breezes due
to the deeper tropical moisture in place with the best coverage over
the eastern areas this afternoon into early this evening.
The 500 mb temps early this afternoon are still running -11 TO -12C
which will allow for some of the thunderstorms to become strong. A
few of the storms could even become severe over the east coast metro
areas where the sea breezes collide. SPC has a Marginal Severe
Outlook over most of South Florida for this afternoon into early
this evening. The primary impacts from any strong to even severe
storms will be frequently lightning strikes, gusty winds up to at
least 60 mph, hail up to quarter size, and heavy rainfall. There
could even be a isolated weak tornado over the east coast metro
areas this afternoon due to the sea breeze collisions.
(Tonight)...
The showers and thunderstorms should move into the Atlantic waters
late this evening allowing for South Florida to dry out.
However, the steering flow will be swinging to a northeast direction
late tonight as the stationary front washes out allowing for high
pressure to build into Southeastern United States. There will also
be a mid to upper level jet of 50 to 80 knots coming through the
region late tonight along with a drainage flow setting up over the
east coast metro areas of South Florida. This will allow for some
showers and a few thunderstorms to develop over the east coast metro
areas towards sunrise Monday. Therefore, chance of POPs will remain
in the forecast for the east coast metro areas for the overnight
hours. There could also be possible of some localize flooding over
these same areas, as the showers and thunderstorms will not be
moving much do the the light steering flow during this time frame.
(Monday)...
The high pressure will continue to build into the Southeastern
United States. This will allow for the wind flow to become east
southeast over South Florida during this time frame. However, the
tropical moisture will remain in place over the region on Monday
leading to scattered to numerous showers and thunderstorms with the
focus over the eastern areas Monday morning shifting to the interior
and west coast in the afternoon hours.
The 500 mb temps on Monday will still running -12 TO -13C which will
allow for some of the thunderstorms to become strong with the
primary impacts being gusty winds and small hail. The best areas
that could see the strong storms will be mainly over the interior
and west coast metro areas where the sea breezes collide.
.LONG TERM...
The long term begins with continued intermittent showers and
thunderstorms across the area due to plenty of low level
convergence over the region (weak surface front and gulf/sea
breeze activity). The stationary front finally begins to move
Tuesday and into Wednesday ahead of the next wave moving across
the lower Mississippi River Valley. This may lead to a least a
downward trend in POPs going into midweek, however, plenty of
boundary layer moisture will remain allow for at least isolated
mostly diurnally driven shower/T'storm activity, especially along
sea/gulf breezes.
The impulse moving across the Southeast U.S. midweek will mostly
stay north of our region keeping us in a more progressive upper
flow, which looks to be a warmer than normal pattern, especially
with higher heights residing across the western Caribbean
eventually nosing northward with time. By Thursday and Friday the
weaker initial impulse will have exited stage east, but a much
stronger H5 trough will begin to amplify over the Mississippi
Valley. This stronger parent trough and surface front looks to
push through the region going into the next weekend. We'll need to
watch thunder/strong T'storm probs as this pattern may be
conducive, but within the medium range there is still time to
watch as the feature(s) evolve through the new workweek.
Regardless, behind the front strong CAA should help bring in a
much colder/below average air mass to the region next weekend.
&&
.AVIATION(18Z TAFS)...
The VCTS will continue for the east coast TAF sites through early
this evening before going dry from about 02Z until 10Z. VCSH will
then be added back to the east coast TAF sites after 10Z. KAPF taf
site will have VCSH through 00Z today then dry conditions for
tonight. Tempo Groups will be added for the east coast TAF sites
when the showers and thunderstorms develop later this afternoon.
Ceiling and vis will remain in VFR conditons but could fall into
MVFR or even IFR conditions with the showers and thunderstorms.
&&
.MARINE...
The winds will be swinging from a west northwest direction this
afternoon to a easterly direction late tonight into Monday as the
wind speeds increase 5 to 10 mph this afternoon to 10 to 15 knots on
Monday. The winds will then continue to swing to a southeast
direction on Tuesday before going more south southwest direction for
the middle to end of the week. The wind speeds will also increase to
breezy conditions on Tuesday before decreasing to less than 15 knots
by end of the week.
The Atlantic and Gulf seas should remain 3 feet or less through most
of this week.
&&
.BEACHES...
The threat of rip currents should increase a little bit for the
early part of this week due to the increase in easterly wind flow.
However, the threat will then be decreasing for the east coast metro
areas as the winds become more southerly for the middle to end of
this week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 73 83 73 86 / 30 70 30 20
West Kendall 70 84 71 87 / 30 60 20 20
Opa-Locka 71 82 72 86 / 30 60 30 20
Homestead 71 84 72 85 / 30 60 20 20
Fort Lauderdale 71 81 72 85 / 40 60 30 30
N Ft Lauderdale 71 80 72 84 / 40 60 30 30
Pembroke Pines 70 82 71 86 / 30 60 30 30
West Palm Beach 69 80 70 84 / 30 50 40 40
Boca Raton 71 80 71 84 / 40 60 30 30
Naples 71 86 71 88 / 10 60 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Monday and Aviation/Marine...BNB
Monday Night through Sunday...Frye
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 3, 3:34 PM EST, 1 hour 52 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
434 PM EDT Sun Apr 3 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
041445-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
434 PM EDT Sun Apr 3 2022
...Marginal Risk for Severe Storms This afternoon...
...Localized Flooding Possible This Afternoon...
This hazardous weather outlook is for South Florida.
.DAY ONE...TONIGHT
Thunderstorms: Isolated to scattered showers and thunderstorms will
be possible this evening, especially along and south of Alligator
Alley. The strongest activity may produce strong gusty winds, hail,
and locally heavy rainfall.
Hail: The strongest thunderstorms could contain hail up to the size
of quarters.
Wind: The strongest thunderstorms could contain wind gusts of greater
than 58 mph.
Tornadoes: An isolated tornado is possible with any of the
strongest storms mainly across southern portions of Miami-Dade
County.
Flooding: Heavy downpours from thunderstorms could lead to localized
flooding, favoring the east coast metro areas.
Waterspouts: A few waterspouts will be possible in association with
showers and thunderstorms across the local waters and Lake Okeechobee.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Shower and thunderstorm chances will continue through early in the
week. Some of these storms could be strong on Monday. The primary
impacts from any strong to severe storms will be frequent lightning
strikes, gusty winds, small hail, and locally heavy rainfall, which
may result in urbanized flooding over the Atlantic metro.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high winds, hail, and
flooding to the National Weather Service Forecast Office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 3, 2:51 PM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Miami FL
351 PM EDT Sun Apr 3 2022
FLZ173-174-032015-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
351 PM EDT Sun Apr 3 2022
...A strong thunderstorm will impact portions of south central
Miami-Dade County through 415 PM EDT...
At 351 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout near Jewfish
Creek Bridge, moving east at 5 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of south central
Miami-Dade County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
&&
LAT...LON 2526 8055 2533 8052 2535 8045 2532 8029
2529 8033 2530 8039 2528 8041 2528 8040
2526 8040 2527 8041 2526 8042 2526 8043
2524 8043 2524 8047 2523 8049 2521 8049
TIME...MOT...LOC 1951Z 292DEG 4KT 2526 8047
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Apr 3, 3:14 PM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Miami FL
414 PM EDT Sun Apr 3 2022
FLZ173-174-032045-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
414 PM EDT Sun Apr 3 2022
...A strong thunderstorm will impact portions of south central
Miami-Dade County through 445 PM EDT...
At 413 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout 9 miles
southeast of Royal Palm Ranger, or 10 miles northwest of Jewfish
Creek Bridge, moving southeast at 10 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Turkey Point and Ocean Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
&&
LAT...LON 2526 8061 2538 8054 2542 8047 2543 8036
2535 8026 2534 8027 2534 8026 2529 8033
2530 8039 2526 8040 2527 8040 2528 8041
2526 8042 2526 8043 2524 8043 2524 8047
2522 8050 2521 8049
TIME...MOT...LOC 2013Z 295DEG 9KT 2529 8051
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SBSpecial weather statement, Apr 3, 4:05 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Miami FL
505 PM EDT Sun Apr 3 2022
FLZ173-174-032145-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
505 PM EDT Sun Apr 3 2022
...A strong thunderstorm will impact portions of south central
Miami-Dade County through 545 PM EDT...
At 505 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles south of Royal Palm Ranger, or 12 miles
northwest of Jewfish Creek Bridge, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Miami-Dade County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2522 8063 2538 8053 2539 8034 2535 8027
2529 8033 2529 8039 2530 8039 2524 8042
2524 8046 2520 8050 2521 8057 2522 8056
2523 8052 2524 8054 2523 8054 2524 8055
2520 8059
TIME...MOT...LOC 2105Z 294DEG 13KT 2526 8056
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Apr 3, 5:11 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
611 PM EDT Sun Apr 3 2022
FLZ073-074-173-032245-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
611 PM EDT Sun Apr 3 2022
...A strong thunderstorm will impact portions of central Miami-Dade
County through 645 PM EDT...
At 611 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near The Redland, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Coral Gables, South Miami, Black Point, The Redland, Kendall,
Pinecrest, Homestead Base, Naranja, Glenvar Heights, Richmond West,
Richmond Heights, Country Walk, Leisure City, Palmetto Bay, Cutler
Bay, University Of Miami, Zoo Miami, Goulds and The Hammocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2548 8042 2552 8050 2562 8054 2568 8043
2576 8024 2551 8016
TIME...MOT...LOC 2211Z 251DEG 16KT 2556 8045
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SB